MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown/not provided.If explanted; give date: explant was scheduled to be on (b)(6) 2018, but not yet confirmed.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that patient experienced symptoms of dysphotopsia post implant of a zxt225 18.5 diopter intraocular lens (iol).An explant was reported to be scheduled on (b)(6) 2018, but to date not yet confirmed.Attempts have been made to obtain further information.No additional information provided.
 
Additional Manufacturer Narrative
Based on new information received, iol exchange was successful and took place on (b)(6) 2018 as planned, but patient was still experiencing dysphotopsia.It was also noted that there were no secondary interventions such as incision enlargement, suture and vitrectomy required.Patient visual acuity (va) results are provided as follows: visual acuity pre-initial implant: uncorrected distance va od: 20/200, best corrected distance va od: 20/100.Visual acuity post-initial implant: uncorrected distance va od: 20/50, best corrected distance va od: 20/25.Uncorrected near va od: j3, distance-corrected near va od: j3, best corrected near va od (+1.50 add): j1.Visual acuity post-replacement: uncorrected distance va od: 20/30, best corrected distance va od: 20/25+2.Patient code 3191 - updated from planned explant to explant of intraocular lens.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 01/02/2019.Device returned to manufacturer: yes.Device evaluation: the product was received inside a plastic specimen jar inside of a re-sealable biohazard plastic bag.The product was identified as the correct product based on patient information sticker provided with the return.The product was visually inspected with the unaided eye showing the lens was cut in half, most probably to aid in explant.Based on the condition of the return, further analysis is not possible.The customer's reported complaint was not verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints have been received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa: 010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8211057
Report Number3011852734-2019-00002
Device Sequence Number1670631
Product Code POE
UDI-Device Identifier05050474605763
UDI-Public(01)05050474605763(17)220917
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer01/10/2019
02/06/2019
10/25/2020
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date01/31/2019
03/01/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005